(Closed) What were your symptoms coming off BC pills?

posted 8 years ago in TTC
Post # 32
Member
16 posts
Newbee
  • Wedding: September 2012

Not to scare you, but I’ve had a pretty terrible time coming off of BCP.  I was on them for about 10 years and just went off them about 7 months ago, and the symptoms were far worse than I ever expected.  I had a “normal” period 32 days after stopping, so I was happy that all seemed to be in order – I was WAY wrong.  Over the next 3/4 months I didn’t see a single period (and ultimately my doctor prescribed me progesterone to get it back).  My boobs shrunk an entire cup size and hurt like hell.  I was contantly having weird cramping/ovary pain.  My moods were all over the place.  And probably the worst smyptom of all is that my face has broken out SO BAD.  I barely even had a single zit all throughout high school, but my face is/was so oily/greasy and I had/have crazy cystic acne that no amount of scrubs or acne treatments can get rid of.  I FINALLY 6 months after stopping the pill had my first signs of ovulation a few weeks ago.  I didn’t get pregnant, but my period did come after 32 days, so that’s good at least.

I’m just annoyed that not ONE doctor that ever gave me these pills, ever once mentioned these possible side affects.  I’m definitely never putting those hormones in my body ever again, after having gone through all of this.

Post # 35
Member
1047 posts
Bumble bee
  • Wedding: November 2011

I too had a terrible time coming off BCPs after almost 11 years. I had my 2-3 day period as usual and then a week later, I had another full blown period. It was NOT “spotting” either.

For the few days that I had it, I almost passed out at work twice. Once a coworker commented that I looked “white as a ghost” and was gonna call an ambulance. Another time my mom picked me up and took me to the ER. 

They couldn’t figure out what was going on with me and the first conclusion was that I was MCing which didn’t make sense based on the dates. It took a full 2 weeks before they finally said my white blood cell count was “off the charts” and they couldn’t figure out what caused it. I eventually got better and my periods became super normal just like on BCPs although I started getting a new PMS symptom of sore, swollen boobs. Every single month!

My OB/GYN told me (same as PPs) that I was putting fake hormones in my body for so long and it wasn’t used to doing what it needed to do naturally….btw, I was also on Yasmin at then end of BCP journey. 

The topic ‘What were your symptoms coming off BC pills?’ is closed to new replies.

Find Amazing Vendors